Alert archive / Arizona / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 33, NWS Las Vegas, NV
NWS Las Vegas, NV issued this severe thunderstorm warning at Sep 18, 2004, 12:09 PM MST for Mohave County, Arizona. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 18, 2004, 12:09 PM MST (19:09 UTC)
- Expired
- Sep 18, 2004, 1:00 PM MST
- In force
- 51 min
- Issued by
- NWS Las Vegas, NV
- Area
- Counties, with a storm outline in the text
County Mohave County, AZ
The radar
The Las Vegas radar (KESX), 195 km from the middle of the area, began a volume at 19:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 7.2 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 8 J/kg
- Mixed-layer CIN
- -114 J/kg
- Mixed-layer LCL
- 1683 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 94 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KVEF 181914 SVRVEF AZC015-182000- /X.NEW.KVEF.SV.W.0011.040918T1909Z-040918T2000Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 1213 PM MST SAT SEP 18 2004 THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEAST MOHAVE COUNTY IN NORTHWEST ARIZONA * UNTIL 100 PM MST * AT 1210 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING AT LEAST QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER EXTREME SOUTHEAST MOHAVE COUNTY ABOUT 27 MILES SOUTH OF WIKIEUP...MOVING NORTH AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE OVER HIGHWAY 93... BETWEEN MILE MARKERS 139 AND 149 BY 1230 PM MST. LAT...LON 3432 11351 3427 11335 3457 11324 3462 11351 $$ ADAIR
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 18, 10:10 AM MST, 1 hour 59 minutes earlier.
Area forecast discussion, Sep 18, 10:10 AM MST, 1 hour 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 1010 AM PDT SAT SEP 18 2004 .SYNOPSIS...MOISTURE ASSOCIATED WITH HURRICANE JAVIER WILL COME UP FROM THE SOUTH THIS WEEKEND BRINGING A CHANCE OF SHOWERS AND THUNDERSTORMS MAINLY TO NORTHWEST ARIZONA. MEANWHILE A STRONG LOW PRESSURE SYSTEM WILL MOVE OVER THE AREA FROM THE PACIFIC NORTHWEST. THIS WILL RESULT IN BREEZY TO WINDY CONDITIONS WITH TEMPERATURES COOLING AT LEAST 5 DEGREES EACH DAY. && .UPDATE...12Z ETA AND GFS RUNS ALONG WITH CURRENT OBSERVATIONS INDICATE ANY SHOWERS AND THUNDERSTORMS ASSOCIATED WITH NORTHWARD SURGE OF MOISTURE FROM HURRICANE JAVIER TODAY REMAINING CONFINED TO THE FAR SOUTHEAST PORTION OF THE FORECAST AREA. INDICATIONS ARE THAT SOME MOISTURE IS/WILL SPILL OVER THE SIERRA CREST TO THE EAST SLOPES IN FAR NORTHWEST INYO COUNTY TODAY. UPDATED FORECAST TO ADD A SLIGHT CHANCE OF SHOWERS TO THE SIERRA NORTH OF INDEPENDENCE OR LONE PINE AND TO REMOVE THE CHANCE OF THUNDERSTORMS FOR CLARK AND LINCOLN COUNTIES...INCLUDING THE LAS VEGAS VALLEY. .PREVIOUS DISCUSSION...240 AM PDT SAT SEP 18...SHORT TERM...MOISTURE CURRENTLY SEEMS A LITTLE HARD TO COME BY. WOULD LIKE TO SEE A FEW MORE SIGNS OF A SURGE THAN CURRENTLY IN PLACE. KYUX VWP WAS SOUTHERLY AROUND 20 KTS THROUGH 4K FEET BUT IS NOW ONLY 2K FT DEEP. HOWEVER LOWER 70 DEWPOINTS EXIST AT YUMA SO MOISTURE IS NEAR AND WOULD EXPECT IT TO GET PUMPED UP RATHER QUICKLY INTO MOHAVE COUNTY ONCE THE WINDS PICK UP. BECAUSE THE MOISTURE IS SLOW IN COMING I LOWERED THE MORNING POPS IN THE GRIDS AND LEFT THE AFTERNOON ALONE. THINK THAT FLASH FLOOD THREAT IS LOW SINCE STORM MOTION WILL BE FAIRLY BRISK. ORGANIZED STORMS ARE UNLIKELY AS WELL AS 0-6 KM SHEAR VALUES ARE ONLY IN THE 5-10 KT RANGE. SO ANY SEVERE THREAT WOULD LIKELY BE RESTRICTED TO COLLAPSING PULSE STORMS. FEEL THAT WITH TEMPS A LITTLE COOLER TODAY THAT RED FLAG CONDITIONS ARE NOT A CONCERN IN THE NORTH TODAY AS WE DIDNT QUITE REACH IT YESTERDAY EITHER. WINDS WILL PICK UP TODAY AHEAD OF THE COLD FRONT BUT SHOULD REMAIN JUST BELOW ADVISORY CRITERIA. SUNDAY MAY SEE STRONG ENOUGH WINDS TO NECESSITATE AN ADVISORY...BUT WILL LET THE NEXT SHIFTS LOOK INTO IT SINCE IT IS STILL A WAYS OUT. && .LONG TERM...MEDIUM RANGE MODELS NOW ALL STRONGER WITH UPPER HIGH OVER THE EASTERN U.S. WHICH IN TURN SLOWS MOVEMENT OF UPPER TROUGH EAST ACROSS UTAH AND THE ROCKIES NEXT TUESDAY AND WEDNESDAY. DRY WITH WELL BELOW NORMAL TEMPERATURES TUESDAY AND WEDNESDAY AS AREA REMAINS UNDER COOL CYCLONIC FLOW. WARMING TREND IN STORE THROUGH THE END OF THE WEEK AS MID LEVEL RIDGE BUILDS OVER THE WESTERN U.S. && .AVIATION...TAF ADEQUATELY COVERS ALL SIGNIFICANT WEATHER EXPECTED AT KLAS. && .VEF WATCHES/WARNINGS/ADVISORIES... .NV...NONE. .AZ...NONE. .CA...NONE. && HARRISON
Nearby
Severe Thunderstorm Warnings in Arizona, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.